Page 1 of 4 1234 LastLast
Results 1 to 10 of 33

Thread: With SCI Is it normal to get so tired?

  1. #1

    With SCI Is it normal to get so tired?

    Hi
    When I do a few thing's around the home I end up getting so tired that I have to take a nap I have been working 40hrs a week at my job but I sit down there most of the day. When I'm home usaully most of what I have to do is while standing as good as I can. Guess my question is Do any other's get this way?
    Thank's
    Duge

    T-12 incomplete 10-3-02

  2. #2
    Duge=

    I think it must require 4 times more energy for us to get upright and stay that way than it did pre-injury. I am definitely this way.

    C5/6 incomplete, injured Aug. 2000

  3. #3
    Guest
    Hi duge!

    My husband can't stand up or walk, but he's the same way. He works full time like you. He's just beat by the end of the day and most of the time has to spend the whole weekend resting up for Monday. Sorry I can't give you a more positive answer! I will be interested to hear some more replys. Maybe someone out there has some ideas for us to help build energy.

    I think a lot of it just has to do with, like Betheny said, it just takes more energy for SCI'ed folks to get around. The simple things AB's take for granted are often a work out for the SCI'ed.

    Are you in pain duge? I think pain is a big contributor to Ray's lack of energy. Pain is so draining, SCI'ed or not.

    Do you sleep well? Ray has restless leg syndrome. (what a bitter irony!)...he was sleeping, but not going into REM sleep because of this. He now takes medication to calm his legs down. This has helped some. At least he's not falling asleep at his desk now! He had to go to a sleep clinic to find this out.

    Maybe someone will have some suggestions. Take care duge! Carol

  4. #4
    Senior Member Stiggy's Avatar
    Join Date
    Jul 2002
    Location
    Michigan/USA
    Posts
    398
    I go to college full time an I get so tired towards the end of the week.Last month I started to use a protein drink and I mix it with Carnation Instant Breakfast Drink.I have found after only a few weeks i have alot more energy.After class I`m not as tired and I can do more work around the house on the weekends.
    God Speed and dont forget to SMILE..Matt

    "The Meaning of things lies not in things themselves,but in our attitude towards them"

  5. #5
    Guest
    Stiggy Matt, thanks! We use the Carnation Breakfast drink too. I love the French Vanilla. Ray likes plain old chocolate. What is the name of the protein mix you are adding and where do you get it? I'd rather try a brand someone I know is already using with success than to just pick one off the shelf. Thanks! Carol

  6. #6
    I might add also that I am trying to loose some weight as I have the onset of diabetes
    Duge

    T-12 incomplete 10-3-02

  7. #7
    X
    yes i do have pain in my feet "bottom's" and on my butt I have some kind of nerve thing goin on.
    Usaully I do sleep good I have sleep apnea so I use a c-pap machine at night. I use to have the restless leg syndrome before when I found out I had a chemical imbalance they gave me medicine for that and it caused it then they gave me klonopin and it stopped it
    Thank's
    Duge

    T-12 incomplete 10-3-02

  8. #8
    sci doesnt make u tired being out of shape makes u fatigue. do 40min of cardio a day.
    also protien and tons of vitamins. i use eas myoplex protien shakes, 1 per day then i eat a big dinner, helps w/ energy, workouts and keeps your calories down. i dont eat breakfast or lunch. a great protien bar is zanzibar by designer protiens. i buy all my protien from dpsnutrition.com, cheapest ive found, i buy by the case, 50% cheapewr than gnc

  9. #9
    Suspended Andy's Avatar
    Join Date
    Jun 2003
    Location
    Chicago IL
    Posts
    9,722
    I notice that I get much more tired than pre-SCI. I think one big thing that hurts is having to drag myself to the washroom in the middle of the night to cath, interrupts normal sleep patterns.

  10. #10
    Senior Member PB72181's Avatar
    Join Date
    Nov 2003
    Location
    Ohio
    Posts
    454
    What medications are you on? I've noticed that everything I take has "drowsiness" as a potential side effect...I'm sure that's probably the case for a lot of people here.

    Stupidity is not a handicap. Please park elsewhere.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •